What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 4, 1:15 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 4, 1:15 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
215 PM EDT Thu Aug 4 2022
.SYNOPSIS...
Hot and humid conditions prevail today, with isolated to widely
scattered showers and thunderstorms later this afternoon and
evening. AS somewhat unsettled pattern with higher precip
chances is expected Friday into the weekend. A cold front may
bring cooler conditions by the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1145 AM EDT Thursday...
The latest WX analysis indicates sfc high pressure centered
(well) offshore of the SE US coast with a sfc trough developing
to the lee of the Appalachians. Mostly sunny across the region
with temperatures now into the upper 80s/lower 90s and dew pts
still ranging through the 70s. While dew pts likely mix down a
few degrees during the hottest temperatures later this aftn,
decided to add the eastern shore to the Heat Advisory given
current heat indices at 102-105F in this area (with dew pts in
mid-upper 70s). Also added Bertie/Hertford NC as well. farther
west, still hot.humid but expect just enough lowering of the dew
pts at peak heating that most places stay just below 105F for
peak heat indices.
Models continue to show some spokes of weak shortwave energy
aloft (co-located with more clouds over SW VA and western NC)
into our local area later today. Majority of CAMs continue to
indicate the potential for some isolated to widely sct showers
and storms from mid to late afternoon into this evening though
with the usual differences in exactly where this occurs. Have
generally kept the forecast PoPs similar, in the 20-30% range,
highest W-NW of RIC from late aftn into the evening, though some
seabreeze induced cells once again possible across the eastern
portions of the area this afternoon. Frequent lightning and
locally heavy rainfall from slow moving storms once again the
main concern, though an isolated stronger gust or two in water-
loaded downbursts is possible.
Any convection should lift out to the northeast, with rain
chances lowering as we stabilize tonight. Remaining warm and
muggy with lows in the mid to upper 70s, though a few low 70s
possible out west in the piedmont.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 355 AM EDT Thursday...
Models have predictably slowed slightly with frontal timing for
the weekend, but the period still looks to be generally
unsettled. A cold front approaches from the NW Friday night
into Saturday. However, with the parent trough still well off to
the northwest in the Ohio Valley, there's little appreciable
forcing to kick the front into the area. As such, the front will
slowly weaken as it approaches the area, and will wash out north
of the mid-Atlantic over the upcoming weekend. With that said,
general weak troughiness aloft does look to remain through the
period, which should at least be conducive for maintaining at
least isolated to scattered showers and storms both Friday and
Saturday. Rain chances Friday remain highest over the northern
half of the area, with isolated to widely sct activity of
Hampton Roads and NEC on Friday. Highs will be in the low 90s
and lows in the low- mid 70s.
More scattered to isolated coverage on Saturday. Best chances
remain over the NW CWA, though aforementioned instability and
moist airmass should allow for convection to fire just about
anywhere across the area along remnant outflows and last
vestiges of the piedmont trough out west. Remaining seasonably
very warm and humid with highs in the upper 80s to low 90s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 350 AM EDT Thursday...
Sunday and Monday look to be a little drier with continued
isolated to widely scattered convection expected each
afternoon. Medium range models and ensembles do look a bit more
enthused about a more potent trough pushing to the east coast
by the middle of next week. This upper level pattern does look
to be more amplified, and should support a stronger frontal
passage, replete with more widespread convection for the region
by later Tuesday/Wednesday. It will remain seasonably very warm
and humid through midweek, with highs in the upper 80s to lower
90s. Lows in the upper 60s to mid 70s. Some slightly cooler
temps will be possible post-frontal briefly into late next
week. We will keep temps seasonable and PoP in chance range
until frontal timing becomes a bit more refined.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 655 AM EDT Thursday...
High pressure remains just offshore of the southeast coast early
this morning. VFR conditions across area terminals looks to
prevail through the 12z TAF period. Light and variable winds
overnight becomes S-SW later this morning at 7-10 kt. A bit
more SCT aftn CU today with bases again ~ 5kft AGL. There is
also a chance for isolated to widely sct showers and storms late
this aftn into early this evening (20-30%) across area
terminals. Best chances will remain along and to the NNW of
KRIC after 21z/5pm. Chances of convection at any one terminal
remain too low to include mention in the TAF at this time but
will monitor for inclusion at 18z.
Outlook: Drying out with winds becoming light and variable once
again Thursday night, as VFR again prevails into Friday. There
is a better chance (20-40%) of aftn/evening showers/tstms Friday
and Saturday. More typical late day showers and storm chances
for the latter half of the weekend into early next week.
Primarily VFR outside of showers/tstms Friday through Monday and
potentially some brief early morning stratus over the weekend.
ASOS observations remain missing at ORF. A trouble ticket has
been opened but timeframe for a resolution to the problem is
not yet known.
&&
.MARINE...
As of 215 PM EDT Thursday...
Winds have remained rather light today generally south to
southwest at 5 to 10 kt. Winds may still increase few knots late
afternoon and evening, but trend has been lower. Main weather
maker is the bermuda high offshore which will remain in control
for the next several days resulting in very little change in the
overall conditions.
Southwest winds increase some off the surface overnight and with
the warm Bay this could keep winds around 10 kt (maybe even 15
kt) overnight. Tomorrow appears to be repeat of today with
persistent southerly flow with the offshore high dominating.
Isolated showers and storms are possible Friday with a little
more coverage later in the afternoon and evening over the
middle and upper Bay. A weak southerly surge of wind on the Bay
is again possible late Friday night, but still no more than 15
kt or so. This pattern remains in place through the weekend both
Sat and Sun. The pres gradient does appear to tighten some late
Sunday which could result in slightly stronger southwest winds,
but still sub SCA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 6 PM EDT this evening for MDZ021>024.
NC...Heat Advisory until 8 PM EDT this evening for NCZ013>017-
030>032-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ075>078-
082>086-089-090-093-095>098-517>525.
Heat Advisory until 6 PM EDT this evening for VAZ099-100.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/MAM
SHORT TERM...MAM
LONG TERM...AM/MAM
AVIATION...MAM
MARINE...CP/JAOHazardous weather outlook, Aug 4, 10:44 AM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1144 AM EDT Thu Aug 4 2022
NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>516-051545-
Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
1144 AM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, north central Virginia, south central Virginia
and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Heat index values will range from the upper 90s to around 104 degrees
this afternoon. Additionally, thunderstorms will be possible late
this afternoon and this evening. Locally heavy rainfall, frequent
lightning, and gusty winds will be possible with the strongest
storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered showers and thunderstorms are possible across the outlook
area Friday afternoon and evening. Localized flooding, frequent
lightning and damaging winds are the main hazards with the strongest
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013>017-030>032-102-VAZ075>078-082>086-089-090-093-095>098-
517>525-051545-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Westmoreland-Richmond-Northumberland-
Lancaster-Charles City-New Kent-Gloucester-Middlesex-Mathews-Surry-
James City-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western King William-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-York-Newport News-Hampton/Poquoson-
1144 AM EDT Thu Aug 4 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, widely scattered thunderstorms will be possible late
this afternoon and this evening. Locally heavy rainfall, frequent
lightning, and gusty winds will be possible with the strongest
storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered showers and thunderstorms are possible across the outlook
area Friday afternoon and evening. Localized flooding, frequent
lightning and gusty winds are the main hazards with the strongest
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ099-100-051545-
Dorchester-Wicomico-Somerset-Inland Worcester-Accomack-Northampton-
1144 AM EDT Thu Aug 4 2022
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, widely scattered thunderstorms will be possible late
this afternoon and this evening. Locally heavy rainfall, frequent
lightning, and gusty winds will be possible with the strongest
storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered showers and thunderstorms are possible across the outlook
area Friday afternoon and evening. Localized flooding, frequent
lightning and gusty winds are the main hazards with the strongest
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-051545-
Maryland Beaches-
1144 AM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
A few thunderstorms will be possible late this afternoon and this
evening. Locally heavy rainfall, frequent lightning, and gusty winds
will be possible with the strongest storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered showers and thunderstorms are possible Friday afternoon
and evening. Localized flooding, frequent lightning and gusty winds
are the main hazards with the strongest storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LKB
In the hours before
Special weather statement, Aug 4, 12:22 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
122 PM EDT Thu Aug 4 2022
VAZ067-068-080-041800-
Nottoway VA-Dinwiddie VA-Amelia VA-
122 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Nottoway, northwestern Dinwiddie and southeastern Amelia Counties
through 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pickett, or near Blackstone, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Wilsons around 155 PM EDT.
Other locations impacted by this storm include Wellville, North
Wellville, Dominy Corner, Walkers, Hebron, Ammon, Rocky Run,
Forkland, Ford and Blackstone Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3707 7803 3727 7777 3727 7775 3706 7763
3701 7799
TIME...MOT...LOC 1721Z 244DEG 8KT 3708 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BROWNSpecial weather statement, Aug 4, 12:50 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
150 PM EDT Thu Aug 4 2022
VAZ066-041830-
Lunenburg VA-
150 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of east central
Lunenburg County through 230 PM EDT...
At 149 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenbridge. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall may result in localized
ponding of water on roadways.
This storm will remain over mainly rural areas of east central
Lunenburg County, including the following locations... Lafoon Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 7812 3703 7811 3702 7811 3702 7809
3701 7808 3701 7806 3702 7806 3701 7803
3702 7802 3701 7800 3694 7801 3687 7811
3693 7817
TIME...MOT...LOC 1749Z 221DEG 4KT 3695 7809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MillerSpecial weather statement, Aug 4, 1:35 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Aug 4 2022
VAZ080-081-514-041915-
Prince George VA-Dinwiddie VA-
Eastern Chesterfield (Including Col. Heights) VA-
235 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of western Prince
George and northeastern Dinwiddie Counties, the City of Colonial
Heights and the City of Petersburg through 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sutherland, or near Dinwiddie, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Virginia State University and Matoaca around 300 PM EDT.
Colonial Heights and Ettrick around 305 PM EDT.
Petersburg and Fort Lee around 315 PM EDT.
Other locations impacted by this storm include New Bohemia,
Petersburg Airport, Richard Bland College, Burgess, Templeton,
Addison, Reams and Petersburg National Battlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3703 7761 3721 7757 3728 7732 3704 7730
TIME...MOT...LOC 1835Z 259DEG 13KT 3716 7753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MillerSpecial weather statement, Aug 4, 1:48 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
248 PM EDT Thu Aug 4 2022
VAZ060-041930-
Prince Edward VA-
248 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Prince
Edward County through 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cullen, or near Charlotte Court House, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall could result in localized
ponding of water on roadways.
Locations impacted include...
Darlington Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3727 7863 3716 7849 3714 7854 3715 7855
3715 7857 3714 7858 3716 7862 3717 7863
3719 7864 3720 7866 3719 7868 3720 7869
TIME...MOT...LOC 1847Z 225DEG 7KT 3715 7866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MillerSpecial weather statement, Aug 4, 1:56 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
256 PM EDT Thu Aug 4 2022
VAZ066-067-079-042000-
Lunenburg VA-Nottoway VA-Brunswick VA-
256 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Lunenburg, south central Nottoway and northwestern Brunswick Counties
through 400 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenbridge, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blackstone, Victoria, Kenbridge, Alberta, Fort Pickett, Dundas,
Bacons Fork, Irby, Gills Corner, Barrows Store, Murdocks, Forkland,
Lafoon Corner, Danieltown, Dominy Corner, Blackstone Airport and Oral
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3683 7816 3700 7823 3711 7796 3685 7785
TIME...MOT...LOC 1855Z 251DEG 5KT 3694 7812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TGSpecial weather statement, Aug 4, 2:06 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
306 PM EDT Thu Aug 4 2022
VAZ066-041945-
Lunenburg VA-
306 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of western Lunenburg
County through 345 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rehoboth, or 8 miles southwest of Victoria, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Victoria, Lunenburg, Rehoboth, Kells Corner, Gary, Wilburn, Loves
Mill, Arvins Store, Nutbush, Plantersville, Blevins Corner, Pleasant
Grove and Oral Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3700 7847 3701 7846 3707 7826 3685 7817
3684 7830 3685 7833 3684 7835 3686 7837
3686 7840 3685 7842 3698 7847
TIME...MOT...LOC 1905Z 248DEG 14KT 3694 7836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TG